From Leesburg, Alabama, USA:
I am 34 years old, was diagnosed with type 2 diabetes about six months ago, and I was started on Glucophage. My fasting blood sugars were 95-115 mg/dl [5.3-6.4 mmol/L], and two hours after meals they were 120-180 mg/dl [6.7-10 mmol/L]. However, about a month ago, I began having low blood sugars (70-100 mg/dl [3.4-5.6 mmol/L] and no higher), and I feel really hungry and weak. I read that Glucophage should not cause lows, and I haven't changed anything in the last month. Do people with type 2 diabetes experience a honeymoon period? Any other ideas on what could be happening?
Your blood sugars sound great, but you didn't mention your hemoglobin A1c. If your A1c is below 7%, then I would ask your doctor to reduce your dose of Glucophage [metformin] to see if you can maintain good blood sugars with less. Your improvement since diagnosis could be from the Glucophage, but it can also be from lifestyle changes you may have made regarding your meals and physical activity.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.